Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 65, NWS Tampa Bay, FL

June 8, 2007Polk County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 8, 2007, 5:56 PM EDT for Polk County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2007, 5:56 PM EDT (21:56 UTC)
Expired
Jun 8, 2007, 6:30 PM EDT
In force
34 min
Issued by
NWS Tampa Bay, FL
Area
Counties, with a storm outline in the text

County Polk County, FL

The radar

The Tampa radar (KTBW), 77 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1929 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTBW 082156
SVRTBW
FLC105-082230-
/O.NEW.KTBW.SV.W.0065.070608T2156Z-070608T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
556 PM EDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN POLK COUNTY IN FLORIDA.

* UNTIL 630 PM EDT

* AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL AND
  DAMAGING 60 MPH WINDS...OVER NORTHERN POLK COUNTY...MOVING WEST AT
  15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  POLK CITY.

SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND
HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.

&&

LAT...LON 2831 8203 2831 8198 2830 8198 2830 8196
      2832 8195 2833 8177 2815 8183 2818 8209

$$

24
1 follow-up statement
000 
WWUS52 KTBW 082227
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
626 PM EDT FRI JUN 8 2007

FLC105-082236-
/O.EXP.KTBW.SV.W.0065.000000T0000Z-070608T2230Z/
POLK-
626 PM EDT FRI JUN 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN POLK COUNTY WILL
EXPIRE AT 630 PM EDT...

AT 626 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE 
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS EXITING 
THE COUNTY...THUS THE WARNING WILL BE ALLOWED TO EXPIRE AT 630 PM 
EDT.

DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY
WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM.

&&

LAT...LON 2831 8203 2831 8198 2830 8198 2830 8196
      2832 8195 2833 8177 2815 8183 2818 8209

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:45 PM EDT, 4 hours 11 minutes earlier.

Area forecast discussion, Jun 8, 1:45 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY - RUSKIN FL
145 PM EDT FRI JUN 8 2007

.SHORT TERM (TONIGHT-SUNDAY)...U/L LOW CURRENTLY OVER SOUTH FLORIDA
WILL CONTINUE TO SINK SOUTH SOUTHWEST AWAY FROM THE AREA TONIGHT
AND SATURDAY.  MUCH DRIER AIR ALOFT WILL ADVECT ACROSS WEST CENTRAL
AND SOUTHWEST FLORIDA SATURDAY AND PERSIST SUNDAY AS HIGH PRESSURE
ALOFT BUILDS ACROSS THE NORTHERN GULF OF MEXICO.  THIS WILL REDUCE
THE AREAL COVERAGE OF AFTERNOON THUNDERSTORMS EACH DAY.  SURFACE
RIDGE AXIS WILL LAY ACROSS THE CENTRAL FLORIDA PENINSULA WITH VERY
WEAK BOUNDARY LAYER FLOW.  DAYTIME HIGHS WILL CLIMB SEVERAL DEGREES
ABOVE NORMAL THROUGH THE WEEKEND.

&&

.LONG TERM (SUNDAY NIGHT - FRIDAY)...PATTERN IN THE LONG TERM
TRENDING TOWARD A DRIER SOLUTION...WITH DIURNAL POPS AROUND 20 PCNT
AND TEMPS NEAR NORMAL (HIGHS AROUND 90 AND LOWS AROUND 70) EACH DAY.
THIS TREND WILL BE THE RESULT OF OUR AREA BEING BETWEEN A DEEPENING
LONGWAVE TROF OFF THE EAST COAST AND AMPLIFIED RIDGE TO OUR WEST.
WINDS WILL BE LIGHT MOST OF THIS TIME...THUS ALLOWING AFTERNOON SEA
BREEZE TO DEVELOP AND PUSH INLAND. THERE WILL BE ENOUGH MOISTURE TO
WARRANT A 20 POP EACH AFTERNOON WITH SEA BREEZE ACTIVITY...AND
SLIGHTLY HIGHER POPS (30 PCNT) TUE AFTERNOON ASSOC WITH THE PASSAGE
OF A SHORT WAVE OVER THE AREA.

&&

.AVIATION...WILL CARRY TEMPOS LATE THIS AFTERNOON FOR ISOLD TSTMS
ACTIVITY (BEST CHANCES SOUTH TERMINALS)...OTHERWISE VFR CONDITIONS
THROUGH SATURDAY.

&&

.MARINE...WINDS WILL REMAIN LESS THAN 15 KNOTS THROUGH THE PERIOD...
WITH THE EXCEPTION FOR GUSTY WINDS AND ROUGH SEAS IN THE VICINITY
OF THUNDERSTORMS.

&&

.FIRE WEATHER...NO FIRE WEATHER HAZARDS EXPECTED AS LOW LEVEL
TROPICAL MOISTURE WILL REMAIN OVER THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  72  91  74  91 /  20  20  10  20
FMY  70  92  73  91 /  30  30  20  30
GIF  70  93  71  93 /  20  20  10  20
SRQ  72  92  72  91 /  30  20  10  20
BKV  67  93  67  92 /  20  20  10  20
SPG  75  90  76  90 /  20  20  10  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE...EO
LONG TERM/AVIATION/FIRE...NP
Hazardous weather outlook, Jun 8, 5:38 AM EDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
538 AM EDT FRI JUN 8 2007

FLZ039-042-043-048>052-055>057-061-081400-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-DE SOTO-
538 AM EDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS ENOUGH
MOISTURE REMAINS ACROSS THE REGION. THE BEST CHANCES FOR STORMS
ARE CLOSER TO THE COAST ALONG THE SEA BREEZE FRONT. WITH THE
STRONGER STORMS TODAY...RESIDENTS AND VISITORS CAN EXPECT SMALL
HAIL...BRIEF GUSTY WINDS...FREQUENT TO EXCESSIVE CLOUD TO GROUND
LIGHTNING...AND HEAVY RAINS. THE GENERAL MOTION FOR TODAYS STORMS
WILL BE FROM NORTHEAST TO SOUTHWEST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
SOME DRIER AIR WILL FILTER INTO THE REGION FOR THE
WEEKEND...REDUCING RAIN CHANCES CLOSER TO NORMAL WITH ISOLATED TO
SCATTERED COVERAGE EXPECTED EACH AFTERNOON. WITH THE STRONGER
STORMS EXPECT BRIEF GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING...AS WELL AS HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FLZ060-062-065-081400-
SARASOTA-CHARLOTTE-LEE-
538 AM EDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS DEEP
TROPICAL MOISTURE REMAINS ACROSS SOUTHWEST FLORIDA. WITH THE
STRONGER STORMS TODAY...RESIDENTS AND VISITORS CAN EXPECT SMALL
HAIL...BRIEF GUSTY WINDS...FREQUENT TO EXCESSIVE CLOUD TO GROUND
LIGHTNING...AND HEAVY RAINS. THE GENERAL MOTION FOR TODAYS STORMS
WILL BE FROM NORTHEAST TO SOUTHWEST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
SOME DRIER AIR WILL FILTER INTO THE REGION FOR THE
WEEKEND...REDUCING RAIN CHANCES CLOSER TO NORMAL WITH ISOLATED TO
SCATTERED COVERAGE EXPECTED EACH AFTERNOON. WITH THE STRONGER
STORMS EXPECT BRIEF GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING...AS WELL AS HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SHARP

In the hours before

Special weather statement, Jun 8, 2:37 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
237 PM EDT FRI JUN 8 2007

FLZ042-043-048>051-055-060-081915-
SUMTER-MANATEE-PINELLAS-HERNANDO-SARASOTA-HILLSBOROUGH-CITRUS-PASCO-
237 PM EDT FRI JUN 8 2007

...NUMEROUS THUNDERSTORMS TO DEVELOP ALONG THE GULF COAST BETWEEN 3
TO 330 PM EDT...

THE STORMS WILL CONTAIN WINDS GUSTS OVER 40 MPH AND PEA SIZE HAIL. A
FEW STORMS COULD BE SEVERE WITH WINDS OVER 60 MPH AND HAIL THE SIZE
OF A PENNY OR GREATER. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

NOAH
Local storm report, Jun 8, 2:56 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
256 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     HAIL             3 N CAPE CORAL          26.62N 81.99W
06/08/2007  E0.50 INCH       LEE                FL   PUBLIC

            0.5 INCH HAIL REPORTED IN NORTH CAPE CORAL.

0242 PM     HAIL             2 E BONITA SPRINGS      26.34N 81.75W
06/08/2007  E0.75 INCH       LEE                FL   PUBLIC

            PENNY SIZED HAIL REPORTED JUST EAST OF BONITA SPRINGS.

&&

COLSON
Local storm report, Jun 8, 3:49 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
349 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     CAPE CORAL              26.58N 81.99W
06/08/2007                   LEE                FL   FIRE DEPT/RESCUE

            POWER LINES DOWN. FIRE STARTED ON ONE HOME.

0328 PM     TSTM WND GST     N LAND O LAKES         28.22N 82.45W
06/08/2007  E65.00 MPH       PASCO              FL   PUBLIC

            NUMEROUS TREES DOWN AROUND THOMAS LAKE.

0328 PM     HAIL             N LAND O LAKES         28.22N 82.45W
06/08/2007  M0.75 INCH       PASCO              FL   PUBLIC

            THOMAS LAKE AREA.

&&

NOAH
Special weather statement, Jun 8, 4:37 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
437 PM EDT FRI JUN 8 2007

FLZ051-082115-
HILLSBOROUGH-
437 PM EDT FRI JUN 8 2007

AT 437 PM A SPOTTER REPORTED A WATERSPOUT JUST WEST OF APOLLO BEACH
MOVING TOWARD SHORE. PERSONS IN THE VICINITY SHOULD TAKE CARE IN
CASE THE WATER SPOUT HOLDS TOGETHER AND MOVES ON SHORE. IF THE SPOUT
DOES MOVE ON SHORE IT SHOULD DISSIPATE QUICKLY.

NOAH
Local storm report, Jun 8, 5:35 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
535 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     HAIL             3 N CAPE CORAL          26.62N 81.99W
06/08/2007  E0.50 INCH       LEE                FL   PUBLIC

            0.5 INCH HAIL REPORTED IN NORTH CAPE CORAL.

0242 PM     HAIL             2 E BONITA SPRINGS      26.34N 81.75W
06/08/2007  E0.75 INCH       LEE                FL   PUBLIC

            PENNY SIZED HAIL REPORTED JUST EAST OF BONITA SPRINGS.

0305 PM     TSTM WND DMG     CAPE CORAL              26.58N 81.99W
06/08/2007                   LEE                FL   FIRE DEPT/RESCUE

            POWER LINES DOWN. FIRE STARTED ON ONE HOME. TIME CHANGED
            BASED ON RADAR.

0328 PM     TSTM WND GST     1 N LAND O LAKES       28.24N 82.45W
06/08/2007  E65.00 MPH       PASCO              FL   PUBLIC

            NUMEROUS TREES DOWN AROUND THOMAS LAKE.

0328 PM     HAIL             1 N LAND O LAKES       28.24N 82.45W
06/08/2007  M0.75 INCH       PASCO              FL   PUBLIC

            THOMAS LAKE AREA.

0410 PM     TSTM WND DMG     TOWN N COUNTRY        28.01N 82.58W
06/08/2007                   HILLSBOROUGH       FL   FIRE DEPT/RESCUE

            TREE DOWN ON HOUSE ON CRESTVIEW DR.

0410 PM     HAIL             7 W TAMPA               27.96N 82.60W
06/08/2007  E0.50 INCH       GMZ830             FL   TRAINED SPOTTER

            ON HOWARD FRANKLIN BRIDGE.

0410 PM     TSTM WND GST     7 SW TAMPA INTERNATIONA 27.91N 82.59W
06/08/2007  E50.00 MPH       GMZ830             FL   PUBLIC

            ON GANDY BRIDGE. WAVES FOUR FEET.

0422 PM     HEAVY RAIN       1 N HOMOSASSA           28.80N 82.62W
06/08/2007  E3.00 INCH       CITRUS             FL   PUBLIC

            3 INCHES OF RAIN IN 45 MINUTES IN SUGAR MILL

0423 PM     HAIL             SAINT PETE CLEARWATER A 27.91N 82.69W
06/08/2007  E0.75 INCH       PINELLAS           FL   PUBLIC

            REPORTED ON ROAD NEAR AIRPORT

0423 PM     HAIL             1 N HOMOSASSA           28.80N 82.62W
06/08/2007  E0.25 INCH       CITRUS             FL   TRAINED SPOTTER

            IN SUGAR MILL AREA

0437 PM     WATER SPOUT      2 W APOLLO BEACH        27.77N 82.44W
06/08/2007                   GMZ830             FL   PUBLIC

            2 REPORTS WEST OF APOLLO BEACH

0448 PM     TSTM WND GST     7 NNE PALMETTO          27.62N 82.53W
06/08/2007  M39.00 MPH       MANATEE            FL   MESONET

            PORT MANATEE

&&

NOAH
Special weather statement, Jun 8, 5:53 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
553 PM EDT FRI JUN 8 2007

FLZ052-082230-
POLK-
553 PM EDT FRI JUN 8 2007

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN POLK COUNTY...

THUNDERSTORMS...MOVING SOUTHWEST AT 10 MPH...WILL AFFECT HAINES
CITY...POLK CITY...LAKE ALFRED AND AUBURNDALE...UNTIL 630 PM EDT.
GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME
DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND
LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW
SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER
IS EXPECTED. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

JLC

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 1:14 PM EDTSevere Thunderstorm WarningTBWHighlands31 min
Jun 8, 2:30 PM EDTSevere Thunderstorm WarningTBWLee15 min
Jun 8, 2:33 PM EDTSpecial Marine WarningTBW42 min
Jun 8, 2:44 PM EDTSpecial Marine WarningTBW61 min
Jun 8, 2:53 PM EDTSevere Thunderstorm WarningTBWLee37 min
Jun 8, 3:23 PM EDTSevere Thunderstorm WarningTBWPasco52 min
Jun 8, 3:37 PM EDTSevere Thunderstorm WarningTBWCharlotte, Sarasota23 min
Jun 8, 4:07 PM EDTSevere Thunderstorm WarningTBWSarasota23 min
Jun 8, 4:10 PM EDTSevere Thunderstorm WarningTBWHillsborough, Pinellas35 min
Jun 8, 4:11 PM EDTSpecial Marine WarningTBW34 min
Jun 8, 4:44 PM EDTSpecial Marine WarningTBW61 min
Jun 8, 4:52 PM EDTSpecial Marine WarningTBW23 min
Jun 8, 5:02 PM EDTSevere Thunderstorm WarningTBWManatee28 min
Jun 8, 5:07 PM EDTSevere Thunderstorm WarningTBWLevy23 min
Jun 8, 5:20 PM EDTSpecial Marine WarningTBW55 min
Jun 8, 6:46 PM EDTSevere Thunderstorm WarningTBWLevy29 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.